MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534220
Medical Device Problem Codes Positioning Failure (1158); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary and naviflex rx delivery system was to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed.The procedure was completed with a different stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation finding of a stent barb torn.Please see block h10 for the full investigation details.
 
Additional Manufacturer Narrative
Imdrf device code a0414 captures the reportable investigation finding of a torn stent barb.: the advanix biliary stent and naviflex rx delivery system were received for analysis.Visual inspection found that the stent suture hole and stent bard were torn and the stent was still attached to the delivery system.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported event of stent failure to deploy because the device was returned with the stent still attached to the delivery system; and the stent suture hole and the stent barb were both torn.The investigation concluded that the stent barb could have gotten torn as a result of the way the device was handled during the procedure.It is also possible that the stent barb was damaged when the device was being taken out of the patient.There is no information regarding the usage of the stent barb cover, however, if the stent barb cover wasn't used during the procedure, the stent barb could have gotten torn while it was being placed into the scope.Additionally, if the stent barb was already torn when trying to deploy the stent, it would not have allowed stent deployment.A forced deployment would have only generated more pressure into the system; causing damage in the stent suture hole to the point of getting torn.Therefore, taking all available information into consideration, the overall root cause of the reported event is an adverse event related to the procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19306957
Report Number3005099803-2024-02241
Device Sequence Number20663024
Product Code FGE
UDI-Device Identifier08714729787310
UDI-Public08714729787310
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberM00534220
Device Catalogue Number3422
Device Lot Number0030387332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown